Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 22, NWS Midland/Odessa, TX

March 26, 2005Reagan County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 26, 2005, 4:34 AM CST for Reagan County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2005, 4:34 AM CST (10:34 UTC)
Expired
Mar 26, 2005, 5:00 AM CST
In force
26 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Reagan County, TX

The radar

The Midland/Odessa radar (KMAF), 75 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 1:25 AM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2005-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2005-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2093 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 261036
SVRMAF
TXC383-261100-
/O.NEW.KMAF.SV.W.0022.050326T1034Z-050326T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
434 AM CST SAT MAR 26 2005

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN REAGAN COUNTY IN WEST TEXAS

* UNTIL 500 AM CST

* AT 431 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED 12 MILES NORTHEAST OF STILES...OR 23 MILES NORTH 
  OF BIG LAKE...MOVING NORTHEAST AT 30 MPH. A SECOND STRONG TO       
  SEVERE THUNDERSTORM WAS MOVING INTO RURAL WESTERN REAGAN COUNTY.

* LOCATIONS IMPACTED INCLUDE...
  NORTHEASTERN REAGAN COUNTY...

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3163 10177 3125 10177 3144 10129 3165 10128

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:17 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Mar 26, 3:17 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
317 AM CST SAT MAR 26 2005

STORMS BACK BUILT IN FROM THE EAST AFTER MIDNIGHT NOW ACROSS CENTRAL
CWA WITH WATCH NOW IN EFFECT... SO WILL KEEP DISCUSSION SHORT.  WILL
CONCENTRATE ON SHORT TERM AND MAKE MINOR CHANGES TO LONG TERM.  FOR
TODAY HAVE RAISED POPS... INCREASED CLOUDS... AND LOWERED TEMPS AS
IT LOOKS TO BE WET AND COOL.  POTENT UPPER TROUGH OVER SOUTHWEST U.S.
WILL IMPACT AREA TODAY AS STRONG SHORTWAVE DIVES THROUGH BASE AND INTO
CWA.  ALSO WEAK FRONT THAT MOVED INTO CWA YESTERDAY APPEARS TO BE NEAR
THE PECOS RIVER AND SHOULD HELP FOCUS CONVECTION.  CONCERNED THAT CURRENT
STORMS ALREADY NEAR SEVERE LIMITS AND BEST LIFT/INSTABILITY WILL BE
LATER TODAY.  HAVE ADDED MENTION LARGE HAIL/DAMAMGING WIND TO EASTERN
PERMIAN BASIN DOWN TO TRANS PECOS.  MODELS BRING REINFORCING SHOT COLD
AIR LATER TODAY WHICH WILL KNOCK AFTERNOON TEMPS DOWN.  WEST WIND...
MORE SUNSHINE... AND WARMER TEMPS FOR EASTER SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              57  37  63  40 /  50  10  10   0
CARLSBAD NM                59  34  67  42 /  30  10   0   0
DRYDEN TX                  67  41  70  46 /  20   0   0   0
FORT STOCKTON TX           63  39  67  45 /  30   0   0   0
GUADALUPE PASS TX          53  29  61  43 /  10   0   0   0
HOBBS NM                   56  33  67  42 /  30  10   0   0
MARFA TX                   62  30  63  32 /   0   0   0   0
MIDLAND INTL AIRPORT TX    60  36  65  42 /  40  10   0   0
ODESSA TX                  61  37  66  42 /  40  10   0   0
WINK TX                    63  38  68  41 /  30   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING IN EFFECT TODAY FOR THE FOLLOWING ZONES...GUADALUPE
     MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING IN EFFECT TODAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
     MOUNTAINS AREA AND GUADALUPE MOUNTAINS.

&&

72
Hazardous weather outlook, Mar 25, 1:30 PM CST, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
130 PM CST FRI MAR 25 2005

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261918-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
130 PM CST FRI MAR 25 2005 (1230 PM MST FRI MAR 25 2005)

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.

.DAY ONE...TONIGHT

WEST WINDS WILL INCREASE TO 30 TO 40 MPH...WITH GUSTS TO 60 MPH AFTER
MIDNIGHT IN THE GUADALUPE MOUNTAINS.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT ACROSS
THE NORTHERN AND EASTERN PERMIAN BASIN...EAST OF A HOBBS...TO ODESSA
TO SHEFFIELD LINE. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF
GUSTY WINDS...BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO NEAR 60 MPH WILL CONTINUE
IN THE GUADALUPE MOUNTAINS DURING THE DAY SATURDAY.

HIGH WINDS ALSO WILL BE POSSIBLE ACROSS THE DAVIS MOUNTAINS SATURDAY
AS ANOTHER UPPER LEVEL STORM SYSTEM APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Mar 26, 2:29 AM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
229 AM CST SAT MAR 26 2005

TXZ070-260845-
REAGAN TX-
229 AM CST SAT MAR 26 2005

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN REAGAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTHEASTERN REAGAN
COUNTY...10 MILES SOUTHEAST OF BIG LAKE...AT 226 AM CST...MOVING
NORTHEAST AT 20 MPH. THIS STORM MAY AFFECT U.S. HIGHWAY 67 EAST OF
BIG LAKE BY 2:45 AM CST.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. HAIL IS POSSIBLE WITH THIS STORM.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:12 AM CSTSevere Thunderstorm WarningMAFCrane33 min
Mar 26, 3:35 AM CSTSevere Thunderstorm WarningMAFUpton25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.